Alert archive / Colorado / Special Weather Statements in 2012

Special Weather Statement, NWS Denver/Boulder, CO

June 16, 2012Douglas County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 16, 2012, 2:04 PM MDT for Douglas County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 2:04 PM MDT (20:04 UTC)
Expired
Jun 16, 2012, 2:30 PM MDT
In force
26 min
Issued by
NWS Denver/Boulder, CO

County Douglas County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-402 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS85 KBOU 162004
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
204 PM MDT SAT JUN 16 2012

COZ036-039-040-162030-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
204 PM MDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL JEFFERSON COUNTY
  WEST CENTRAL DOUGLAS COUNTY

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR SOUTH PLATTE...OR 26
MILES SOUTH OF DENVER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
SPRUCEWOOD...SOUTH PLATTE...ROXBOROUGH PARK AND LOUVIERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3951 10499 3932 10501 3932 10523 3951 10523
TIME...MOT...LOC 2004Z 264DEG 13KT 3938 10514

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 10:15 AM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 16, 10:15 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1015 AM MDT SAT JUN 16 2012

.UPDATE...

&&

.SHORT TERM...UPDATED THE MORNING FORECAST GRIDS TO ACCOUNT FOR A
BIT MORE CLOUD COVER ALONG THE FRONT RANGE THIS MORNING. THE
INCREASE IN CLOUDINESS WAS LARGELY DUE TO THE ARRIVAL OF LOW-LEVEL
MOISTURE FLOWING OUT FROM SCATTERED SHOWERS AND THUNDERSTORMS ON
THE PLAINS LATE LAST NIGHT. CLOUDS HAVE THINNED SOME UP ALONG THE
FOOTHILLS IN THE PAST HOUR...BUT EAST OF I-25 ROUGHLY EAST OF
DENVER...LOW CLOUDS LINGER AS NORTHERLY SFC WINDS GRADUALLY
TURN TO A NORTHEASTERLY DIRECTION. ATTENTION TURNS TO THE BATCH
OF CONVECTION DEVELOPING OVER LAKE...PITKIN...CHAFFEE AND NORTHERN
GUNNISON COUNTIES SOUTHWEST OF THE CWFA THIS HOUR. MOVEMENT WAS TO
THE NORTHEAST AT ABOUT 25KTS. QUESTION REMAINS AS TO HOW MUCH MORE
DEVELOPMENT WILL SEE IN THIS CONVECTION AS IT APPROACHES THE FCST
AREA. ALREADY SEEING CUMULUS CLOUDS BUILDING OVER THE HIGHER
RIDGES OF THE FRONT RANGE. LATEST MODEL GUIDANCE SHOWS THIS UPSTREAM
CONVECTION ASSUMING MORE OF AN EASTERLY TRAJECTORY ACROSS
SOUTHERN PORTIONS OF THE CWFA IN THE NEXT SEVERAL HOURS. NORTH OF
THERE...MODELS SOUNDINGS SHOW MID-LEVELS BECOMING INCREASINGLY
DRIER AND MORE STABLE WITH PASSAGE OF A WEAK MID-UPPER LEVEL
SHORTWAVE TROUGH. BELIEVE THIS SHOULD CONFINE MOST OF THE
CONVECTION WE/LL SEE THIS AFTERNOON TO AREAS GENERALLY SOUTH OF
I-70 WHERE THE MID-LEVEL CAP IS NOT AS STRONG. HOWEVER THE CHANCE
FOR SEVERE STORMS APPEARS QUITE REMOTE TODAY DUE TO THE COOLER
POST-FRONTAL TEMPERATURES. FURTHERMORE...IT APPEARS MOST IF NOT
ALL OF THIS CONVECTION WILL EITHER DISSIPATE OR MOVE EAST OF THE
AREA BY 02Z-03Z.

.AVIATION...SCATTERED TO BROKEN 0400-0500 FT AGL CLOUD CEILINGS IN
THE DENVER AREA AT THIS HOUR WILL CONTINUE TO LIFT AS TEMPERATURES
WARM. LOW CLOUDS FORMED WITH THE ARRIVAL OF LOW-LEVEL MOISTURE
FLOWING OUT FORM SHOWERS AND T-STORMS FARTHER OUT ON THE PLAINS
EARLIER THIS MORNING. THIS UPSLOPE CLOUDINESS IS EXPECTED TO DELAY
THE FORMATION OF SHOWERS AND/OR T-STORMS UNTIL LATER THIS AFTERNOON.
AT THIS TIME...IT APPEARS MOST OF THIS ACTIVITY WILL REMAIN SOUTH
OF DIA AND BJC AIRPORTS. WHEREAS APA SOUTH OF DENVER COULD SEE A FEW
SHOWERS/T-THUNDERSTORMS PASSING OVER OR JUST SOUTH OF THE AIRPORT
SOMETIME AFTER 21Z THIS AFTERNOON. GUSTY WINDS...BRIEF LIGHT
RAINFALL AND OCCASIONAL LIGHTNING WILL LIKELY BE MAIN THREATS.
THE DENVER METRO AREA SHOULD SEE CLEARING EARLY THIS EVENING WITH
EAST-SOUTHEAST WINDS IN THE AFTERNOON GOING TO THEIR TYPICAL
DRAINAGE PATTERN AFTER 03Z THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 437 AM MDT SAT JUN 16 2012/

SHORT TERM...COLD FRONT OF SORTS HAS PUSHED THROUGH MOST OF THE
AREA WITH NORTH TO NORTHWEST WINDS IN ITS WAKE ACROSS THE PLAINS.
THIS FEATURE ALONG WITH SOME QG LIFT FROM THE TROUGH SCOOTING BY
TO OUR NORTH APPEARS TO HAVE BEEN SUFFICIENT TO FIRE OFF A ROUND
OF DECENT CONVECTION OVER THE LAST COUPLE OF HOURS. THIS ACTIVITY
WILL PROBABLY LINGER AROUND IN THE FAR EASTERN ZONES FOR A COUPLE
OF HOURS INTO THE FIRST PERIOD OF THE FORECAST. AFTER THAT STUFF
DIES OUT THE NEXT ROUND SHOULD GET GOING IN THE MOUNTAINS BY THE
NOON HOUR. THIS BATCH WILL PROBABLY HAVE A TOUGH GO OF IT AS IT
DRIFTS ONTO THE PLAINS WHERE SYNOPTIC SCALE SUBSIDENCE AND A
DECENT AMOUNT OF CIN WILL EXIST. CANNOT RULE THINGS OUT COMPLETELY
EAST OF THE MOUNTAINS BUT SOUTHERN FRINGES OF THE LOWER ELEVATIONS
OF THE CWA WOULD SEEM MOST LIKELY TO EXPERIENCE CONVECTIVE
ACTIVITY. EXPECT THINGS TO SETTLE DOWN OVERNIGHT FOR THE MOST PART.

LONG TERM...A WEST TO EAST ORIENTED UPPER RIDGE WILL MOVE ITS
AXIS SOUTH OVER COLORADO SUNDAY AS A WEATHER SYSTEM OVER CANADA
SINKS SOUTH. THE JET OVER THE PACIFIC NORTHWEST AND INTO MONTANA
WILL MOVE SOUTH INTO WYOMING THAT DAY AS WELL...ONLY TO CONTINUE
MOVING SOUTH INTO NORTHERN COLORADO THROUGH TUESDAY. AT THE SAME
TIME...A SURFACE TROUGH WILL BE DEEPENING ALONG THE CO/KS BORDER.
THIS WILL BEGIN INCREASING SURFACE WINDS OUT OF THE WEST...
ESPECIALLY OVER THE HIGHER TERRAIN AND INTO THE FOOTHILLS. THE
UPPER RIDGE WILL HAVE MOVED IN MUCH WARMER AND DRIER AIR OVER THE
STATE WITH HUMIDITY READINGS IN THE LOW TO MID TEENS. THE DRY AND
WINDY CONDITIONS WILL MIX TO BRING CRITICAL FIRE WEATHER
CONDITIONS TO MAINLY THE HIGH COUNTRY AND INTO THE FOOTHILLS AND
ADJACENT PLAINS. THE STRONGEST WINDS WILL BE TOWARD THE WYOMING
BORDER...GUSTS NEAR 50 MPH POSSIBLE...WITH THE DRIEST AIR OVER THE
FOOTHILLS AND PLAINS. WHERE THESE TWO CONDITIONS MEET UP IS A
LITTLE FUZZY AS THE HIGH TERRAIN MAY NOT GET THAT DRY BUT WILL BE
VERY WINDY...THEN THE PLAINS WILL BE VERY DRY BUT MAY NOT SEE AS
MUCH WIND. THEREFORE HAVE ISSUED A FIRE WEATHER WATCH FOR THE
MOUNTAINS...HIGH VALLEYS...FOOTHILLS AND ADJACENT NORTHERN PLAINS.

THESE HIGHLIGHTS MAY NEED TO BE EXTENDED INTO MONDAY AND POSSIBLY
INTO TUESDAY AS WELL WITH THE NEARING JET OVERHEAD. TEMPERATURES
WILL REMAIN ABOVE NORMAL WITH READINGS IN THE 90S FOR THE PLAINS
AND UPPER 60S TO NEAR 80 FOR THE HIGH COUNTRY. AIRMASS WILL REMAIN
DRY WITH NO MOISTURE ADVECTION EXPECTED INTO THE REGION. HOWEVER
MODELS SHOWING A COLD FRONT DROPPING INTO NORTHEASTERN COLORADO
STARTING TUESDAY...WHEREAS THE PREVIOUS RUNS HELD THIS FRONT OFF
UNTIL TUESDAY NIGHT AND WEDNESDAY MORNING. WILL NOT CHANGE TOO
MUCH OF THE EXTENDED FORECAST AS THIS IS A BIT OF A CHANGE AND DO
NOT WANT TO FOLLOW IT WHOLEHEARTEDLY JUST YET. STILL KEEPING A
SLIGHT CHANCE OF THUNDERSTORMS FOR WEDNESDAY FOR EXPECTED POST
FRONTAL UPSLOPE FLOW. THIS MAY NEED TO BE ADJUSTED LATER DEPENDING
ON THE FRONT TIMING.

THURSDAY AND FRIDAY LOOK TO RETURN TO WARMER AND DRIER WEATHER AS
A LARGE UPPER HIGH BUILDS OVER THE CENTRAL PLAINS. WILL SHOW THIS
TREND IN THE FORECAST WITH ABOVE AVERAGE MODEL AGREEMENT IN THE
LONG TERM PERIOD.

AVIATION...THERE MAY BE A BIT OF MVFR TYPE CLOUDINESS AROUND
EARLY THIS MORNING. CONVECTION CHANCES ARE PRETTY LOW TODAY WITH
KBJC AND KAPA THE MORE LIKELY TERMINALS TO SEE ANY THUNDER DURING
THE AFTERNOON/EVENING HOURS. WESTERN APPROACH GATES WILL PROBABLY
HAVE SOME THUNDER IN THEM AFTER 18Z OR SO. NORTHWESTERLY SURFACE WINDS
THIS MORNING WILL VEER AROUND TO EAST AND SOUTHEAST AS THE DAY
GOES BY.

HYDROLOGY...PRECIPITABLE WATER VALUES WILL REMAIN RESPECTABLE
TODAY AND THE FOOTHILLS WILL BE ON THE FRINGES OF WHERE CONVECTIVE
ACTIVITY LIVES AND DIES. ANY STORM THAT DOES MANAGE TO SURVIVE
OVER THE FOOTHILLS COULD DUMP A DECENT BATCH OF RAIN BUT CHANCES
ARE NOT TERRIBLY HIGH.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR COZ211>218-238-239.

&&

SHORT TERM...BAKER/ET
LONG TERM....KRIEDERMAN
AVIATION...BAKER/ET
Hazardous weather outlook, Jun 16, 10:54 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT SAT JUN 16 2012

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

...FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTH PARK...THE NORTHERN
FRONT RANGE MOUNTAINS...AND NORTHERN PORTIONS OF THE I-25 URBAN
CORRIDOR FOR SUNDAY...

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
OVER THE HIGH TERRAIN THIS AFTERNOON...WITH THE BEST CHANCE FOR THIS
CONVECTION TO OCCUR ROUGHLY SOUTH OF INTERSTATE 70. A FEW OF THESE
STORMS MAY OFF THE FOOTHILLS AND OVER THE ADJACENT PLAINS LATE THIS
AFTERNOON. HOWEVER ONLY THOSE THUNDERSTORMS MOVING OVER THE PALMER
DIVIDE AREA SOUTH AND SOUTHEAST OF DENVER ARE LIKELY TO SURVIVE LONG
ENOUGH TO PRODUCE MODERATE RAINFALL...GUSTY WINDS AND OCCASIONAL
LIGHTNING. BECAUSE OF THE COOLER TEMPERATURES TODAY...STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS...ALTHOUGH THE FOOTHILLS WEST
AND SOUTHWEST OF DENVER AND THE PALMER DIVIDE SOUTH OF DENVER COULD
POSSIBLY SEE RAINFALL AMOUNTS LOCALLY UP TO A HALF INCH IN AN HOUR
AFTER 3 PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SUNDAY MAINLY OVER
THE HIGH COUNTRY...FOOTHILLS AND THE NORTHERN PLAINS WITH LOW
HUMIDITIES AND STRONG WEST WINDS.  THESE CONDITIONS ARE LIKELY AGAIN
MONDAY AND POSSIBLY INTO TUESDAY.  A COLD FRONT AND A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY.  THURSDAY
AND FRIDAY LOOK DRY AND HOT AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 16, 12:00 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1200 PM MDT SAT JUN 16 2012

COZ037-161830-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
1200 PM MDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN PARK COUNTY

AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 9 MILES NORTHWEST OF GUFFEY...
OR 48 MILES WEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LAKE
GEORGE...GUFFEY AND 11-MILE CANYON RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3902 10535 3871 10537 3872 10579 3902 10579
TIME...MOT...LOC 1800Z 261DEG 11KT 3881 10567
Special weather statement, Jun 16, 1:01 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
101 PM MDT SAT JUN 16 2012

COZ034-036-037-161930-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
101 PM MDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL PARK COUNTY

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
BAILEY...OR 47 MILES SOUTHWEST OF DENVER...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BAILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3941 10540 3925 10541 3925 10572 3941 10572
TIME...MOT...LOC 1901Z 269DEG 17KT 3931 10563
Special weather statement, Jun 16, 1:37 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
137 PM MDT SAT JUN 16 2012

COZ036-041-162000-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
137 PM MDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTH CENTRAL JEFFERSON COUNTY
  SOUTHWESTERN DOUGLAS COUNTY

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR DECKERS...OR 35 MILES
NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEVILS
HEAD...WESTCREEK...PERRY PARK...DECKERS AND CHEESMAN RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3935 10495 3914 10496 3914 10529 3935 10529
TIME...MOT...LOC 1937Z 275DEG 12KT 3926 10519
Special weather statement, Jun 16, 2:04 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
204 PM MDT SAT JUN 16 2012

COZ036-039-040-162030-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
204 PM MDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL JEFFERSON COUNTY
  WEST CENTRAL DOUGLAS COUNTY

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR SOUTH PLATTE...OR 26
MILES SOUTH OF DENVER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
SPRUCEWOOD...SOUTH PLATTE...ROXBOROUGH PARK AND LOUVIERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3951 10499 3932 10501 3932 10523 3951 10523
TIME...MOT...LOC 2004Z 264DEG 13KT 3938 10514

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:16 PM MDTSpecial Weather StatementBOULincoln29 min
Jun 15, 6:47 PM MDTSpecial Weather StatementBOULincoln28 min
Jun 15, 6:50 PM MDTSpecial Weather StatementBOULincoln25 min
Jun 15, 7:24 PM MDTSpecial Weather StatementBOUCrowley36 min
Jun 15, 7:42 PM MDTSpecial Weather StatementBOUPhillips33 min
Jun 16, 1:51 AM MDTSpecial Weather StatementBOUElbert54 min
Jun 16, 2:43 AM MDTSpecial Weather StatementBOUElbert62 min
Jun 16, 3:42 AM MDTSpecial Weather StatementBOUWashington63 min
Jun 16, 3:58 AM MDTFire Weather WatchBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more10 hr
Jun 16, 12:00 PM MDTSpecial Weather StatementBOUPark30 min
Jun 16, 1:01 PM MDTSpecial Weather StatementBOUPark29 min
Jun 16, 1:31 PM MDTSevere Thunderstorm WarningBOUJefferson, Park29 min
Jun 16, 1:37 PM MDTSpecial Weather StatementBOUDouglas23 min
Jun 16, 1:53 PM MDTAreal Flood AdvisoryBOUJefferson82 min
Jun 16, 2:02 PM MDTRed Flag WarningBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 7 more30 hr
Jun 16, 2:28 PM MDTSpecial Weather StatementBOUDouglas32 min

Nearby

Special Weather Statements in Colorado, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.